Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 14, NWS Tucson, AZ

June 7, 2006Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 7, 2006, 1:51 PM MST for Pima County, Arizona. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2006, 1:51 PM MST (20:51 UTC)
Expired
Jun 7, 2006, 2:30 PM MST
In force
39 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

The radar

The Tucson radar (KEMX), 26 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 2:40 PM MSTHAIL 0.7512 E Tucson, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 1:39 PM MSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 072051
SVRTWC
AZC019-072130-
/O.NEW.KTWC.SV.W.0014.060607T2051Z-060607T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
151 PM MST WED JUN 7 2006

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
  THIS INCLUDES THE CITY OF TUCSON

* UNTIL 230 PM MST

* AT 145 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES SOUTHEAST OF TUCSON...OR ABOUT 17 MILES NORTHEAST OF GREEN
  VALLEY...AND MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RITA
  RANCH...SAGUARO NATIONAL PARK EAST...TUCSON INTERNATIONAL
  AIRPORT...DAVIS-MONTHAN AIR FORCE BASE AND SOUTH TUCSON.

THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED
FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER.

LAT...LON 3187 11090 3198 11063 3232 11070 3219 11108

$$

WEATHER.GOV/TUCSON
1 follow-up statement
000 
WWUS55 KTWC 072113
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
212 PM MST WED JUN 7 2006

AZC019-072130-
/O.CON.KTWC.SV.W.0014.000000T0000Z-060607T2130Z/
PIMA AZ-
212 PM MST WED JUN 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST
FOR EAST CENTRAL PIMA COUNTY...

AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RITA RANCH...OR ABOUT 12 MILES SOUTHEAST OF 
TUCSON...MOVING NORTHWEST AT 20 MPH. HALF INCH HAIL HAS BEEN 
REPORTED WITH THIS STORM NEAR RITA RANCH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON
INTERNATIONAL AIRPORT...DAVIS-MONTHAN AIR FORCE BASE AND SOUTH TUCSON

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
WEDNESDAY EVENING FOR SOUTHEASTERN ARIZONA.

LAT...LON 3190 11087 3200 11053 3234 11065 3222 11108

$$

WEATHER.GOV/TUCSON
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:10 AM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 7, 10:10 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
1010 AM MST WED JUN 7 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER BAJA CALIFORNIA WILL PROVIDE
A MOIST SOUTHEAST FLOW DURING THE NEXT FEW DAYS. THIS WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS
AFTERNOON AND EVENING. A FEW OF THE STRONGER THUNDERSTORMS WILL
PRODUCE DAMAGING WINDS AS WELL AS LOCALLY HEAVY RAINFALL. MOISTURE
WILL REMAIN IN PLACE THURSDAY FOR A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS. A DRIER SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER
THE REGION WITH THE CHANCE OF THUNDERSTORMS ENDING BY THE WEEKEND.

&&

.DISCUSSION...SATELLITE IMAGERY INDICATED SCATTERED CUMULOFORM
CLOUDS ACROSS FAR WRN PIMA COUNTY AS WELL AS GRAHAM/COCHISE COUNTIES
AT THIS TIME. GENERALLY CLEAR SKIES PREVAILED ELSEWHERE. DEWPOINTS
VALID 16Z WERE IN THE MID 40S-LOWER 50S AND THESE VALUES WERE NEARLY
2-8 DEGS HIGHER VERSUS 24 HOURS AGO. 07/12Z KTUS SOUNDING REFLECTED
A FAIRLY MOIST REGIME WITH PRECIP WATER VALUE NEAR 1.20 INCH. FAIRLY
STRONG SELY FLOW THROUGHOUT MUCH OF THE PROFILE...AT LEAST FROM THE
SURFACE-300 MB LAYER...THOUGH STABLE ENVIRONMENT AT THAT TIME WITH
LIFTED INDEX VALUE NEAR ZERO. A REQUEST FOR SPECIAL 18Z SOUNDING HAS
BEEN MADE GIVEN THE POTENTIAL FOR ACTIVE WEATHER THIS AFTERNOON.
ANALYSES OF 07/12Z UPPER AIR PLOTS INDICATED HIGH PRESSURE CENTERED
OVER SE CO/SW KS AND LOW PRESSURE JUST OFF THE SRN CA/NRN BAJA
COASTS. MODERATE-STRONG SELY FLOW PREVAILED OVER SE AZ.

WATER VAPOR IMAGERY CONFIRMS PRESENCE OF VORT MAX INITIALIZED FAIRLY
WELL VIA 07/12Z NAM/GFS OVER W CENTRAL CHIHUAHUA. GOES PRECIP WATER
IMAGERY INDICATES DRIER LOW-LEVEL REGIME ACROSS MUCH OF AREA AT THIS
TIME. HOWEVER APPEARS TO BE MOIST MID/HIGH LEVEL AXIS EXTENDING FROM
VICINITY KTUS SEWD ACROSS NERN SONORA/NW CHIHUAHUA. QUICK GLANCE AT
07/12Z GFS DEPICTED CONVECTIVE FEEDBACK VORTS OVER FAR SE AZ VALID
08/00Z AND VICINITY WHITE MOUNTAINS LATER TONIGHT.

BASED ON AFOREMENTIONED DIAGNOSTICS AND NAM/GFS SOLUTIONS...BELIEVE
ONSET OF SHOWERS/TSTMS WILL BE OVER NW CHIHUAHUA/FAR ERN SECTIONS BY
EARLY-MID AFTERNOON WITH CELLS MOVING QUICKLY NWWD. THUS WHITE
MOUNTAINS/GRAHAM/ERN COCHISE COUNTIES IS AREA FOR HIGHEST POTENTIAL
OF TSTMS THIS AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO SHIFT
GRADUALLY WWD TOWARD TUCSON VICINITY BY LATE AFTERNOON/EARLY
EVENING. BULK OF SHOWERS/TSTMS EXPECTED AT THIS TIME TO END SOMETIME
BETWEEN MIDNIGHT/DAYBREAK THUR.

ANOTHER FAIRLY ACTIVE DAY ON TAP THUR AS MOIST SELY/SLY FLOW
CONTINUES AROUND UPPER HIGH OVER CENTRAL CONUS PLAINS AND TROUGH
OVER THE SRN CA COAST. FLOW ALOFT PROGGED TO BECOME INCREASINGLY
SWLY ON FRI IMPORTING DRIER AIR ACROSS WRN/CENTRAL PIMA COUNTY.
HOWEVER MOISTURE SHOULD BE SUFFICIENT FOR LOW-GRADE POPS TUCSON
VICINITY EWD FRI AFTERNOON/EVENING. GRADUAL DECREASE IN TSTMS SAT
WITH SLIGHT CHANCE POPS STILL WARRANTED FAR ERN MOUNTAINS. INHERITED
FORECASTS HAVE DRY FORECAST AREAWIDE SAT NIGHT-TUE AND THIS APPEARS
REASONABLE AT THIS TIME THOUGH DEEPER MOISTURE TO EXIST NOT FAR FROM
AZ/NM BORDER.

DAYTIME MAX TEMPS THIS AFTERNOON AND THUR EXPECTED TO BE CLOSE TO
NORMAL FOR EARLY JUNE. SLIGHTLY WARMER FRI WITH DAYTIME MAX TEMPS
DURING THE SAT-TUE PERIOD TRENDING CLOSE TO...OR SLIGHTLY ABOVE...
SEASONAL NORMALS FOR EARLY JUNE.

&&

.FIRE WEATHER...HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW
PRESSURE TROUGH OVER NORTHERN BAJA CALIFORNIA WILL BRING DEEP
MOISTURE INTO SOUTHEAST ARIZONA THROUGH THURSDAY. THIS WILL MAINTAIN
A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS INTO THURSDAY. SOME
STORMS LATER THIS AFTERNOON AND EVENING SHOULD BE A FAIRLY
WET...WITH GUSTY AND ERRATIC WINDS NEAR ANY THUNDERSTORMS THAT DO
OCCUR. DRIER CONDITIONS ARE EXPECTED AREAWIDE BY LATE IN THE WEEKEND
AND EARLY NEXT WEEK.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 7, 10:55 AM MST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1055 AM MST WED JUN 7 2006

AZZ019-029>035-081400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1055 AM MST WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IS ON TAP THIS
AFTERNOON AND EVENING AS A VERY MOIST SOUTHEAST FLOW PREVAILS OVER
SOUTHEAST ARIZONA. THE GREATEST PROSPECT OF THUNDERSTORMS IS
EXPECTED TO BE FROM THE TUCSON AREA EASTWARD...OR ACROSS GRAHAM...
GREENLEE...COCHISE AND EASTERN PIMA COUNTIES...WHERE THE DEEPEST
MOISTURE EXISTS.

SOME OF THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS AS WELL AS LARGE
HAIL. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
WESTERN AND CENTRAL PIMA COUNTY LATE THIS AFTERNOON AND TONIGHT. THE
LOSS OF DAYTIME HEATING WILL MEAN THAT THUNDERSTORMS WILL DECREASE
IN COVERAGE AND INTENSITY AFTER SUNSET...THOUGH SOME SHOWERS AND
THUNDERSTORMS MAY YET BE ONGOING AFTER MIDNIGHT AND TOWARD DAYBREAK
THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY...
MAINLY DURING THE AFTERNOON AND EVENING. A DECREASE IN SHOWERS AND
THUNDERSTORMS IS ON TAP FRIDAY...THEN DRIER AIR SPREADING INTO THE
REGION WILL BRING AN END TO THUNDERSTORM DEVELOPMENT BY LATE IN THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:24 PM MSTDust Storm WarningTWC96 min
Jun 6, 5:34 PM MSTSevere Thunderstorm WarningTWCCochise41 min
Jun 7, 2:30 PM MSTSevere Thunderstorm WarningTWCPima, Pinal60 min
Jun 7, 4:23 PM MSTSevere Thunderstorm WarningTWCPima37 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.